Alert archive / Montana / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 18, NWS Missoula, MT
NWS Missoula, MT issued this severe thunderstorm warning at Aug 5, 2009, 8:31 PM MDT for Flathead County, Lincoln County, Montana. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 5, 2009, 8:31 PM MDT (02:31 UTC)
- Expired
- Aug 5, 2009, 9:15 PM MDT
- In force
- 44 min
- Issued by
- NWS Missoula, MT
- Area
- Storm-based polygon
Counties Flathead County, MT, Lincoln County, MT
The radar
The Missoula radar (KMSX), 210 km from the middle of the area, began a volume at 02:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 8:40 PM MDT | HAIL 1.75 | 2 Se Eureka, MT | APPRECIATIVE DAMAGE TO TWO VEHICLES AND BROKE SMALL TREE LIMBS OFF NEARBY TREES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 2.5 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 113 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 3235 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KMSO 060231
SVRMSO
MTC029-053-060315-
/O.NEW.KMSO.SV.W.0018.090806T0231Z-090806T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MISSOULA MT
831 PM MDT WED AUG 5 2009
THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN LINCOLN COUNTY IN NORTHWEST MONTANA...
NORTHWESTERN FLATHEAD COUNTY IN NORTHWEST MONTANA...
* UNTIL 915 PM MDT.
* AT 830 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING HAIL UP TO ONE INCH IN DIAMETER. THIS STORM
WAS LOCATED 9 MILES SOUTH OF EUREKA...OR ABOUT 36 MILES NORTHEAST
OF LIBBY...AND WAS MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...EUREKA AND FORTINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL IS LIKELY WITH THIS SEVERE THUNDERSTORM. DAMAGING WINDS
ARE POSSIBLE...ALONG WITH FREQUENT LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION...GO INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT
OUTSIDE...MOVE TO A WELL PROTECTED AREA.
&&
LAT...LON 4863 11497 4874 11519 4900 11508 4900 11449
4900 11448
TIME...MOT...LOC 0231Z 218DEG 31KT 4876 11499
$$
ZUMPFE2 follow-up statements
000
WWUS55 KMSO 060256
SVSMSO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
856 PM MDT WED AUG 5 2009
MTC029-053-060315-
/O.CON.KMSO.SV.W.0018.000000T0000Z-090806T0315Z/
FLATHEAD MT-LINCOLN MT-
856 PM MDT WED AUG 5 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM MDT
FOR NORTHEASTERN LINCOLN AND NORTHWESTERN FLATHEAD COUNTIES...
* AT 852 PM MDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO ONE INCH IN DIAMETER.
THIS STORM WAS LOCATED 10 MILES NORTH OF FORTINE...OR ABOUT 49
MILES NORTHEAST OF LIBBY...AND WAS MOVING NORTHEAST AT 35 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 4863 11497 4874 11519 4900 11508 4900 11449
4900 11448
TIME...MOT...LOC 0254Z 218DEG 31KT 4892 11480
$$
ZUMPFE000
WWUS55 KMSO 060313
SVSMSO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
913 PM MDT WED AUG 5 2009
MTC029-053-060324-
/O.EXP.KMSO.SV.W.0018.000000T0000Z-090806T0315Z/
FLATHEAD MT-LINCOLN MT-
913 PM MDT WED AUG 5 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LINCOLN AND
NORTHWESTERN FLATHEAD COUNTIES EXPIRES AT 915 PM MDT...
LAT...LON 4863 11497 4874 11519 4900 11508 4900 11449
4900 11448
TIME...MOT...LOC 0314Z 218DEG 31KT 4905 11464
$$
ZUMPFEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 2:52 PM MDT, 5 hours 39 minutes earlier.
Area forecast discussion, Aug 5, 2:52 PM MDT, 5 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 252 PM MDT WED AUG 5 2009 ...STRONG STORMS POSSIBLE THROUGH THURSDAY FOLLOWED BY A POTENTIAL HEAVY RAIN EVENT... .DISCUSSION...TONIGHT AND THURSDAY...A SOUTHWEST FLOW ALOFT WILL BRING INCREASING AMOUNTS OF MOISTURE AND PRODUCE A MORE UNSTABLE ATMOSPHERE THROUGH THURSDAY. THE STRONGEST STORMS THIS EVENING SHOULD BE MAINLY OVER FAR NORTHWEST MONTANA AND THE CLEARWATER MOUNTAINS IN NORTH CENTRAL IDAHO. FURTHER TO THE EAST OVER MOST OF WESTERN MONTANA...THE LOWER ATMOSPHERE IS RELATIVELY STABLE AND THUS STORMS SHOULD WEAKEN AS CELLS SHIFT TO THE EAST. AS THE ATMOSPHERE FURTHER MOISTENS THURSDAY...THE THREAT FOR STRONG STORMS WILL EXPAND ACROSS WESTERN MONTANA WITH A FEW ISOLATED STORMS POSSIBLY BECOMING SEVERE. THURSDAY NIGHT THROUGH SATURDAY NIGHT...AN UNUSUALLY STRONG LOW PRESSURE SYSTEM FOR THIS TIME OF YEAR IS EXPECTED TO MOVE THROUGH THE NORTHERN ROCKIES BEGINNING THURSDAY NIGHT AND WILL LINGER IN THE AREA THROUGH SATURDAY. ABUNDANT MOISTURE WILL BE PULLED INTO THE REGION AND INTERACT WITH THE UPPER LEVEL LOW TO PRODUCE WIDESPREAD WETTING RAINS ACROSS ALL OF WESTERN MONTANA AND NORTH CENTRAL IDAHO. BY THE END OF THE EVENT SATURDAY AFTERNOON...MOST VALLEY LOCATIONS CAN EXPECT UP TO AN INCH OF PRECIPITATION WITH THE HIGHER TERRAIN IN GLACIER NATIONAL PARK AND THE CLEARWATER MOUNTAINS IN IDAHO RECEIVING TWO TO FOUR INCHES OF RAIN. PRECIPITATION AMOUNTS GREATER THAN FOUR INCHES IS NOT OUT OF THE QUESTION LOCALLY OVER THE HIGHER TERRAIN...BUT DUE TO FORECAST MODEL DIFFERENCES IN PLACEMENT...THESE AREAS ARE DIFFICULT TO IDENTIFY AT THIS TIME. IN ADDITION TO THE HEAVY RAIN FALL...TEMPERATURES WILL DROP SIGNIFICANTLY COMPARED TO EARLIER THIS WEEK...RANGING ANYWHERE FROM 20 TO 30 DEGREES BELOW NORMAL FOR THIS TIME OF YEAR. THIS WILL MAKE FOR A RAW DAY FRIDAY AND SATURDAY FOR OUTDOOR ENTHUSIASTS. SUNDAY THROUGH WEDNESDAY...THE LOW PRESSURE SYSTEM IS EXPECTED TO GRADUALLY PUSH EAST OUT OF THE REGION LATE SATURDAY AND SUNDAY. A SHORTWAVE RIDGE OF HIGH PRESSURE WILL BUILD IN ITS WAKE...GRADUALLY BRINGING A DRYING AND WARMING TREND FOR EARLY NEXT WEEK. MEDIUM RANGE MODELS HAVE DISAGREED ABOUT SPEED AND STRENGTH OF THE NEXT POTENTIAL SYSTEM TO IMPACT THE NORTHERN ROCKIES MIDDLE OF NEXT WEEK...SO KEPT TEMPERATURES NEAR NORMAL AND PRECIPITATION CHANCES AROUND CLIMATOLOGY. && .AVIATION...THE ATMOSPHERE WILL BECOME INCREASINGLY MOIST AND UNSTABLE TONIGHT AND THURSDAY. AS THIS OCCURS...THE ATMOSPHERE WILL SUPPORT AN INCREASING THREAT OF THUNDERSTORMS. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...&& SHORT TERM...BAUCK LONG TERM....PALLISTER/NOLTE AVIATION...BAUCK
Hazardous weather outlook, Aug 5, 5:45 PM MDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 545 PM MDT WED AUG 5 2009 MTZ001>007-043-061200- KOOTENAI/CABINET REGION-WEST GLACIER REGION- FLATHEAD/MISSION VALLEYS-LOWER CLARK FORK REGION- MISSOULA/BITTERROOT VALLEYS-BITTERROOT/SAPPHIRE MOUNTAINS- BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION- 545 PM MDT WED AUG 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE REGION TONIGHT. ISOLATED STORMS ACROSS FAR NORTHWEST MONTANA FROM TROY TO LIBBY TO THOMPSON FALLS AND FROM THE BITTERROOTS TO THE SAPPHIRE MOUNTAINS MAY BECOME STRONG PRODUCING STRONG GUSTY WINDS...FREQUENT LIGHTNING...HAIL...AND BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE THUNDERSTORM COVERAGE IS EXPECTED TO INCREASE ACROSS ALL OF WESTERN MONTANA THURSDAY. A FEW OF STORMS MAY BECOME STRONG OR POSSIBLY SEVERE. THE MAIN THREAT FROM THE STORMS WILL BE HEAVY RAIN...HAIL AND FREQUENT LIGHTNING. A STRONG UPPER LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP LATE THURSDAY THROUGH SATURDAY. AREAS OF MODERATE TO HEAVY RAIN ARE EXPECTED. BETWEEN THURSDAY EVENING AND SATURDAY AFTERNOON...MANY AREAS MAY SEE UP TO ONE INCH OF RAIN WITH SOME OF THE HIGHER TERRAIN..ESPECIALLY GLACIER NATIONAL PARK...POSSIBLY SEEING MORE THAN TWO INCHES. THERE REMAINS UNCERTAINTY REGARDING SPECIFIC AREA FOR HEAVIEST RAINFALL...SO STAY TUNED TO THE LATEST NATIONAL WEATHER SERVICE FORECASTS FOR ADDITIONAL DETAILS. ALONG WITH THE HEAVY PRECIPITATION...TEMPERATURES SHOULD BE 20 TO 40 DEGREES COOLER FRIDAY AND SATURDAY COMPARED TO EARLY THIS WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. IDZ005>008-061200- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 445 PM PDT WED AUG 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO. .DAY ONE...TONIGHT SCATTERED STRONG THUNDERSTORMS WILL DISSIPATE BY LATE EVENING. THE MAIN THREAT FROM THE STORMS WILL BE STRONG GUSTY WINDS...FREQUENT LIGHTNING...HAIL...AND BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED STRONG THUNDERSTORMS ARE ONCE AGAIN EXPECTED THURSDAY. THE MAIN THREAT FROM THE STORMS WILL BE HEAVY RAIN...HAIL AND FREQUENT LIGHTNING. A STRONG UPPER LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP LATE THURSDAY THROUGH SATURDAY. AREAS OF MODERATE TO HEAVY RAIN ARE EXPECTED. BETWEEN THURSDAY EVENING AND SATURDAY AFTERNOON...MANY AREAS MAY SEE UP TO ONE INCH OF RAIN WITH SOME OF THE HIGHER TERRAIN POSSIBLY SEEING MORE THAN TWO INCHES. THERE REMAINS UNCERTAINTY REGARDING SPECIFIC AREA FOR HEAVIEST RAINFALL...SO STAY TUNED TO THE LATEST NATIONAL WEATHER SERVICE FORECASTS FOR ADDITIONAL DETAILS. ALONG WITH THE HEAVY PRECIPITATION...TEMPERATURES SHOULD BE 20 TO 30 DEGREES COOLER FRIDAY AND SATURDAY COMPARED TO EARLY THIS WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. IDZ009-010-061200- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY- 545 PM MDT WED AUG 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO. .DAY ONE...TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DISSIPATE BY LATE EVENING. ISOLATED STORMS MAY BECOME STRONG PRODUCING STRONG GUSTY WINDS...FREQUENT LIGHTNING...HAIL...AND BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED STRONG THUNDERSTORMS ARE ONCE AGAIN EXPECTED THURSDAY. THE MAIN THREAT FROM THE STORMS WILL BE HEAVY RAIN...HAIL AND FREQUENT LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Aug 5, 2:47 PM MDT, 5 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
247 PM MDT WED AUG 5 2009
IDZ009-010-052115-
EASTERN LEMHI COUNTY-WESTERN LEMHI COUNTY-
247 PM MDT WED AUG 5 2009
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LEMHI COUNTY UNTIL 315
PM MDT...
AT 247 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF SALMON...MOVING NORTHEAST AT
15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...NORTH FORK AND
CARMEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY
AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL
PROTECTED AREA.
&&
LAT...LON 4525 11423 4561 11381 4557 11379 4552 11382
4552 11377 4547 11375 4545 11378 4539 11373
4532 11373 4530 11371 4511 11406
TIME...MOT...LOC 2047Z 229DEG 14KT 4525 11403Special weather statement, Aug 5, 4:17 PM MDT, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
417 PM MDT WED AUG 5 2009
IDZ006-009-010-MTZ005-006-052315-
EASTERN LEMHI COUNTY-SOUTHERN CLEARWATER MOUNTAINS-WESTERN LEMHI
COUNTY-
BITTERROOT/SAPPHIRE MOUNTAINS-MISSOULA/BITTERROOT VALLEYS-
417 PM MDT WED AUG 5 2009
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN RAVALLI...NORTHWESTERN
LEMHI AND SOUTHEASTERN IDAHO COUNTIES UNTIL 515 PM MDT/415 PM PDT/...
AT 415 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 20 MILES WEST OF HALE GULCH EAST OF SHOUP...OR 38
MILES NORTHWEST OF SALMON...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HALE GULCH EAST OF
SHOUP...NORTH FORK...GIBBONSVILLE...SHOUP...LOST TRAIL PASS AND SULA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY
AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL
PROTECTED AREA.
IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
&&
LAT...LON 4544 11477 4593 11395 4575 11382 4575 11388
4569 11388 4566 11392 4562 11389 4561 11382
4558 11379 4552 11382 4551 11376 4543 11376
4528 11465
TIME...MOT...LOC 2216Z 243DEG 23KT 4540 11460
ZUMPFESpecial weather statement, Aug 5, 5:03 PM MDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 503 PM MDT WED AUG 5 2009 MTZ001-003-004-052345- FLATHEAD/MISSION VALLEYS-KOOTENAI/CABINET REGION-LOWER CLARK FORK REGION- 503 PM MDT WED AUG 5 2009 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SANDERS AND CENTRAL MINERAL COUNTIES UNTIL 545 PM MDT... AT 459 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SAINT REGIS...MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SAINT REGIS... PARADISE...PLAINS AND KEYSTONE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL PROTECTED AREA. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4763 11481 4744 11458 4715 11516 4729 11533 TIME...MOT...LOC 2302Z 230DEG 22KT 4729 11513 ZUMPFE
Special weather statement, Aug 5, 7:56 PM MDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
756 PM MDT WED AUG 5 2009
MTZ001>003-060300-
FLATHEAD/MISSION VALLEYS-KOOTENAI/CABINET REGION-WEST GLACIER REGION-
756 PM MDT WED AUG 5 2009
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LINCOLN AND NORTHERN
FLATHEAD COUNTIES UNTIL 900 PM MDT...
AT 754 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES NORTHEAST
OF LIBBY TO 6 MILES EAST OF WEST GLACIER...AND MOVING NORTHEAST AT 25
MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THESE STORMS...ALONG
WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...APGAR...OLNEY...
RADNOR...LAKE MCDONALD...STRYKER...LOGAN PASS...TREGO...FORTINE AND
POLEBRIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY
AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL
PROTECTED AREA.
IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
&&
LAT...LON 4881 11376 4876 11376 4871 11369 4861 11373
4859 11365 4842 11377 4842 11546 4884 11516
4884 11398 4882 11397 4884 11392 4883 11379
TIME...MOT...LOC 0156Z 206DEG 20KT 4850 11527 4850 11385
ZUMPFEThe office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 7:56 PM MDT | Special Weather Statement | MSO | Flathead | 64 min |
| Aug 6, 1:54 PM MDT | Severe Thunderstorm Warning | MSO | Deer Lodge, Silver Bow | 51 min |
| Aug 6, 2:41 PM MDT | Severe Thunderstorm Warning | MSO | Deer Lodge, Silver Bow | 49 min |
| Aug 6, 2:42 PM MDT | Flash Flood Warning | MSO | Silver Bow | 93 min |
| Aug 6, 3:40 PM MDT | Flood Watch | MSO | Flathead | 21 hr |
| Aug 6, 4:19 PM MDT | Severe Thunderstorm Warning | MSO | Silver Bow | 36 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.